Alert archive / Arizona / Flash Flood Warnings in 2014
Flash Flood Warning 74, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Sep 21, 2014, 7:25 PM MST for Cochise County, Arizona. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 21, 2014, 7:25 PM MST (02:25 UTC)
- Expired
- Sep 21, 2014, 9:30 PM MST
- In force
- 2 hr
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 78 km from the middle of the area, began a volume at 02:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 00:00Z, 2.4 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 259 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 2271 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
003
WGUS55 KTWC 220225
FFWTWC
AZC003-220430-
/O.NEW.KTWC.FF.W.0074.140922T0225Z-140922T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
725 PM MST SUN SEP 21 2014
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL COCHISE COUNTY IN SOUTHEAST ARIZONA...
THIS INCLUDES THE CITY OF BISBEE...
* UNTIL 930 PM MST
* AT 724 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING POTENTIAL FROM A CLUSTER OF THUNDERSTORMS OVER THE
WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BISBEE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
&&
LAT...LON 3147 11015 3152 11002 3156 10981 3133 10983
3132 11000 3133 11018
$$2 follow-up statements
813
WGUS75 KTWC 220241
FFSTWC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
741 PM MST SUN SEP 21 2014
AZC003-220430-
/O.CON.KTWC.FF.W.0074.000000T0000Z-140922T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COCHISE AZ-
741 PM MST SUN SEP 21 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM MST FOR SOUTH
CENTRAL COCHISE COUNTY...
AT 736 PM MST...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED WATER OVER
ROADWAYS. THIS GENERALLY STATIONARY STORMS WILL CONTINUE TO BRING
ADDITIONAL RAINFALL TO ALREADY SATURATED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BISBEE
LAT...LON 3147 11015 3152 11002 3156 10981 3133 10983
3132 11000 3133 11018
$$936
WGUS75 KTWC 220424
FFSTWC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
924 PM MST SUN SEP 21 2014
AZC003-220433-
/O.EXP.KTWC.FF.W.0074.000000T0000Z-140922T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COCHISE AZ-
924 PM MST SUN SEP 21 2014
...THE FLASH FLOOD WARNING WILL EXPIRE AT 930 PM MST FOR SOUTH
CENTRAL COCHISE COUNTY...
HEAVY RAINFALL HAS DIMINISHED OVER THE WARNED AREA SO THREAT FOR
FLASH FLOODING WILL CONTINUE TO WANE.
LAT...LON 3147 11015 3152 11002 3156 10981 3133 10983
3132 11000 3133 11018
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Sep 21, 2:55 PM MST, 4 hours 30 minutes earlier.
Area forecast discussion, Sep 21, 2:55 PM MST, 4 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 255 PM MST SUN SEP 21 2014 .SYNOPSIS...DRIER CONDITIONS WILL LEAD TO REDUCED COVERAGE OF SHOWERS AND THUNDERSTORMS BY MIDWEEK. THE CHANCES FOR SHOWERS AND THUNDERSTORMS WILL THEN INCREASE DURING THE LATTER PART OF THE WEEK. A GRADUAL WARMING TREND WILL OCCUR THROUGH WEDNESDAY FOLLOWED BY COOLER TEMPERATURES NEXT WEEKEND. && .DISCUSSION...SCATTERED SHOWERS AND THUNDERSTORMS WERE OCCURRING GENERALLY FROM THE FAR ERN PORTION OF THE TUCSON METRO AREA EWD/SWD AT THIS TIME. MEANWHILE...SUNNY SKIES PREVAILED ACROSS WRN PIMA COUNTY. EXPECT SCATTERED SHOWERS/TSTMS TO CONTINUE THIS EVENING FROM TUCSON EWD/SWD WITH DRY CONDITIONS ACROSS WRN PIMA COUNTY. THE BULK OF ANY PRECIP OF SIGNIFICANCE SHOULD END BY AROUND MIDNIGHT TONIGHT. THERE IS ENOUGH MOISTURE TO MAINTAIN A SLIGHT CHANCE OF SHOWERS/ TSTMS LATE TONIGHT ACROSS ERN SECTIONS WITH DRY CONDITIONS ELSEWHERE. THE COVERAGE OF SHOWERS/TSTMS SHOULD BE QUITE SIMILAR MON AFTERNOON/ EVENING VERSUS TODAY...AS DEEPER MOISTURE IS PROGGED TO CONTINUE ACROSS LOCALES MAINLY EAST AND SOUTH OF TUCSON. THUS...HAVE OPTED FOR ISOLATED TO SCATTERED SHOWERS/TSTMS FROM TUCSON EWD/SWD MON AFTERNOON/EVENING. EXPECT DRY CONDITIONS ACROSS WRN PIMA COUNTY. ANY SHOWERS/TSTMS LATE MON NIGHT WILL BE NEAR THE NEW MEXICO BORDER WITH DRY CONDITIONS ELSEWHERE. HIGH PRESSURE ALOFT CENTERED OVER THE NRN GULF OF CALIFORNIA TUE IS PROGGED TO AMPLIFY OVER THE SWRN CONUS WED. WARMER MID-LEVEL TEMPS IN COMBINATION WITH DECREASED MOISTURE WILL TRANSLATE INTO MARKEDLY REDUCED PRECIP CHANCES TUE-WED. ISOLATED SHOWERS AND THUNDERSTORMS WED AFTERNOON/EVENING SHOULD BE CONFINED TO NEAR THE HIGHER TERRAIN EAST AND SOUTH OF TUCSON. LOWER AND MID-LEVEL MOISTURE SHOULD INCREASE THUR-SAT AHEAD OF A DEEPENING UPPER TROUGH OVER THE WRN CONUS. THERE WERE SOME FAIRLY PRONOUNCED DIFFERENCES BETWEEN THE 21/12Z GFS/ECMWF REGARDING THE EVOLUTION OF THIS TROUGH BY NEXT WEEKEND. IN ESSENCE...THE GFS DEPICTED A MORE-PROGRESSIVE SYSTEM VERSUS THE ECMWF...WITH THE GFS ADVANCING THE MID-LEVEL TROUGH AXIS EAST OF THE AREA BY SUN. MEANWHILE...THE ECMWF PROGGED SWLY FLOW AND MORE-ROBUST MOISTURE FIELDS TO BE ACROSS SE AZ SUN IN RESPONSE TO A 568 DM LOW CENTERED OVER THE GREAT BASIN. AT ANY RATE...ISOLATED SHOWERS/TSTMS THUR SHOULD INCREASE TO SCATTERED COVERAGE OF SHOWERS/TSTMS BY SAT. THERE ARE SOME SIGNATURES VIA THE GFS/ECMWF THAT SUGGEST THE POTENTIAL FOR SEVERE TSTMS TO OCCUR SAT. HAVE OPTED FOR A MIDDLE-GROUND APPROACH BETWEEN THE GFS/ECMWF FOR POPS NEXT SUN. THIS TRANSLATES TO ISOLATED SHOWERS/ TSTMS GENERALLY FROM TUCSON EWD WITH DRY CONDITIONS ACROSS WRN/CENTRAL PIMA COUNTY. EXPECT A DEGREE-OR-TWO OF DAILY WARMING MON-WED FOLLOWED BY HIGH TEMPS FALLING BELOW SEASONAL NORMALS NEXT WEEKEND. && .AVIATION...VALID THRU 23/00Z. SCATTERED SHRA/TSRA EAST OF A KOLS-KTUS-GLOBE LINE EXPECTED INTO THIS EVENING. EXPECT MVFR CONDITIONS AND BRIEF WIND GUSTS TO AROUND 35 KTS WITH THE STRONGER THUNDERSTORMS. ISOLATED -SHRA/-TSRA MAY OCCUR EAST OF KTUS LATE TONIGHT AND EARLY MONDAY MORNING...THEN SCATTERED -SHRA/-TSRA AGAIN MONDAY AFTERNOON...ESPECIALLY EAST OF KTUS. OTHERWISE...SURFACE WIND WILL BE MAINLY LESS THAN 10 KTS THRU MONDAY AFTERNOON. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL OCCUR ESPECIALLY FROM TUCSON EASTWARD AND SOUTHWARD THROUGH MONDAY. DRIER CONDITIONS WILL PRODUCE MARKEDLY LESS COVERAGE OF SHOWERS AND THUNDERSTORMS TUESDAY AND WEDNESDAY. INCREASING CHANCES FOR SHOWERS AND THUNDERSTORMS WILL THEN PREVAIL THURSDAY INTO NEXT WEEKEND. BRIEF GUSTY OUTFLOWS WILL OCCUR WITH THE STRONGER THUNDERSTORMS. OTHERWISE...20-FOOT WINDS WILL GENERALLY BE LESS THAN 15 MPH THIS WEEK. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON DISCUSSION...FRANCIS AVIATION/FIRE WEATHER...DROZD
In the hours before
Special weather statement, Sep 21, 1:50 PM MST, 5 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 150 PM MST SUN SEP 21 2014 AZZ508-511-512-212115- CHIRICAHUA MOUNTAINS INCLUDING CHIRICAHUA NATIONAL MONUMENT AZ-EASTERN COCHISE COUNTY BELOW 5000 FEET INCLUDING DOUGLAS/WILLCOX AZ-GALIURO AND PINALENO MOUNTAINS INCLUDING MOUNT GRAHAM AZ- 150 PM MST SUN SEP 21 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN COCHISE COUNTY UNTIL 215 PM MST... AT 142 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 20 MILES NORTHEAST OF DOUGLAS...MOVING NORTH AT 15 MPH. ANOTHER STRONG STORM WAS LOCATED 15 MILES SOUTHEAST OF WILLCOX...ALSO MOVING NORTH AT 15 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. AREAS AFFECTED BY THIS STORM INCLUDE...BOWIE...RUCKER CANYON...CHIRICAHUA NATIONAL MONUMENT AND I-10 BETWEEN WILLCOX AND BOWIE. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3242 10985 3241 10932 3156 10921 3156 10942 TIME...MOT...LOC 2048Z 182DEG 13KT 3165 10931 KD
Special weather statement, Sep 21, 2:15 PM MST, 5 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 215 PM MST SUN SEP 21 2014 AZZ508-512-212145- CHIRICAHUA MOUNTAINS INCLUDING CHIRICAHUA NATIONAL MONUMENT AZ-EASTERN COCHISE COUNTY BELOW 5000 FEET INCLUDING DOUGLAS/WILLCOX AZ- 215 PM MST SUN SEP 21 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN COCHISE COUNTY UNTIL 245 PM MST... AT 206 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13 MILES SOUTHEAST OF WILLCOX...MOVING NORTH AT 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. AREAS AFFECTED BY THIS STORM INCLUDE...BOWIE AND I-10 AT MILEPOST 355. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3238 10973 3234 10944 3207 10955 3210 10976 TIME...MOT...LOC 2115Z 196DEG 8KT 3218 10962 KD
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 5:01 PM MST | Areal Flood Advisory | TWC | Graham, Pinal | 3 hr |
| Sep 21, 6:56 PM MST | Areal Flood Advisory | TWC | Cochise | 3 hr |
| Sep 22, 12:53 AM MST | Areal Flood Advisory | TWC | Greenlee | 82 min |
| Sep 22, 3:06 AM MST | Flash Flood Warning | TWC | Greenlee | 6 hr |
| Sep 22, 8:35 AM MST | Areal Flood Advisory | TWC | Graham, Greenlee | 12 hr |
| Sep 22, 1:51 PM MST | Areal Flood Advisory | TWC | Cochise | 114 min |
| Sep 22, 2:35 PM MST | Special Weather Statement | TWC | Cochise | 40 min |
Nearby
Flash Flood Warnings in Arizona, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.